M. M. SCURRY, M.D.; M. H. WITTENBORG, M.D.
This case report is presented in confirmation of the observation that urinary obstruction may occur during the course of sulfapyridine therapy as a result of the formation of sulfapyridine concretions in the urinary tract. A similar case, which yielded promptly to treatment, has recently been reported by Carroll, Shea and Pike.1
Many reports of gross hematuria following the administration of this drug have appeared in the literature. The occurrence of blood in the urine, under these circumstances, was at first ascribed to a "toxic nephritis." Evidence against this is the character of the abnormal urinary findings and the fact that
M. M. SCURRY, M. H. WITTENBORG. CASE REPORT OF URINARY OBSTRUCTION DUE TO CRYSTALLINE CONCRETIONS FOLLOWING SULFAPYRIDINE THERAPY IN PNEUMONIA(CASE REPORT OF URINARY OBSTRUCTION DUE TO CRYSTALLINE CONCRETIONS FOLLOWING SULFAPYRIDINE THERAPY IN PNEUMONIA*). Ann Intern Med. 1940;13:2164–2166. doi: 10.7326/0003-4819-13-11-2164
Download citation file:
Published: Ann Intern Med. 1940;13(11):2164-2166.
Infectious Disease, Nephrology, Pneumonia, Pulmonary/Critical Care, Urological Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use